Ask a Nurse Expert Forum
Gabapentin side effect or allergy?
About This Forum:

WELCOME TO THE ASK A NURSE FORUM: This forum is for questions and discussions pertaining to Bones, Blood, Brain, Colorectal, Diagnostic Tests, Digestive, Ears, Eyes, Glands, Heart, Infectious Diseases, Kidneys, Liver, Lungs, Men’s Health, Muscles, Nose, Skin, Stomach, Surgery, Vaccines, Women’s Health

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Gabapentin side effect or allergy?

I was just prescribed Gabapentin 300mg before bedtime due to having severe pain from my permanently damaged spinal cord.  

I took 100mg of Gabapentin last night before bed for the first time.  I woke up at 1am  with hot flashes.  When I got up at 3am for the day I noticed I have a sunburn rash on my cheek bones.  My face feels really hot.  Is this a side effect from the medicine or an allergy?  It's 1pm and I still have the sunburn rash, the whole right side of my face is red.

Thank you,
RunningMom
Related Discussions
796253_tn?1344994932
Hi, thanks for using the forum.  I will do my best to answer your question with the information you have given me.

This question would probably  be better answered by your doctor or a pharmacist, but I looked up Gabapentin (Neurontin) in my drug reference book and I didn't find any side effect listed that matched your symptoms.  That being said, all drugs have side effects and the drug reference books can't list every possible one.

If I were you, I would contact my prescribing doctor and let him/her know about this.  They can then advise you as to what they think you should do.  Good Luck.

Bridget  
4 Comments
Blank
655875_tn?1295698707
I meant to say, the redness covers much more on the right side.  
Blank
655875_tn?1295698707
Thank you for your reply.  I held off taking the medication last night and I will make a call into the office to ask them about this.  I'm very sensitive to medications and I get this same reaction to steroid injections.  I'm unsure if it is an allergy or a side effect.
Blank
796253_tn?1344994932
Yeah, it is kind of a gray area since a rash can be a side effect or a symptom of an allergy.  Since this is a new med for you, I think you are right to speak with the doctor.  Hope all goes well.

Bridget
Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank